



International Research Conference on FinTech: Innovation, Inclusion, and Regulation

March 10 - 11, 2023

P P Gupta Auditorium, New Campus, IIM Ahmedabad

Organized by:

Misra Centre for Financial Markets & Economy (MCFME) at Indian Institute of Management Ahmedabad (IIMA)

&

Centre for Advanced Financial Research and Learning (CAFRAL), Mumbai

AGENDA

Day 01	March 10, 2023 (Friday)		
08:30 to 09:30 am	Registration		
09:30 to 09:40 am	Introduction to the Conference [10 minutes]	Prof. Sanket Mohapatra, Chairperson, MCFME, IIM Ahmedabad Dr Nirupama Kulkarni, Research Director, CAFRAL	
09:40 to 09:45 am	Lighting of Lamp [05 minutes]		
09:45 to 10:00 am	Welcome Address [15 minutes]	Prof. Bharat Bhasker, Director, IIM Ahmedabad	
10:00 to 10:15 am	Welcome Address [15 minutes]	Shri B. P. Kanungo, Director, Centre for Advanced Financial Research and Learning	
10:15 to 11:00 am	Keynote Address - Policy [45 minutes incl. Q&A]	Shri M. K. Jain, Deputy Governor, Reserve Bank of India	
11:00 to 11:15 am	Tea / Coffee Break [15 minutes]		
11:15 to 12:30 pm	Panel Discussion I: Balancing FinTech Innovation and Regulation [01 Hour]		
	Moderators: Prof Ellapulli Vasudevan (IIM Ahmedabad) Mr Peeyush Misra (Protium)	 Panellists: Shri Jayant Kumar Dash, Executive Director, RBI Mr Nitin Chugh, Deputy Managing Director and Head of Digital Banking and Transformation, SBI Mr Apar Gupta, Executive Director, Internet Freedom Foundation Mr Vishal Mehta, Managing Director, Infibeam Avenues Ltd 	
12:45 to 02:00 pm	Lunch break		
02:00 to 04:00 pm	Paper Presentation Session I: Consumer Protection, Security and Stability Chair: Dr Nirupama Kulkarni		
	Is Fintech Lending Harmful?	Vijaya Bhaskar Marisetty, University of Twente, Netherlands; Akbar Ali, University of Hyderabad, India	
	Examining the relationship between national cybersecurity commitment, culture, and digital payment usage: An institutional trust theory perspective	Ben Krishna , IIM Kozhikode; Satish Krishnan, IIM Kozhikode; M P. Sebastian, IIM Kozhikode	
	FinTech and Financial System Stability in South Africa	Isaac Otchere, Carleton University, Canada; Zia Mohammed, Carleton University, Canada; Witness Simbanegavi, Reserve Bank of South Africa	
	Mobile payment apps filling value gaps: Integrating consumption values with initial trust and customer involvement	Debarun Chakraborty, SIBM Nagpur; Aaliyah Siddiqui, CMS, Symbiosis, Nagpur; Mujahid Siddiqui, Dr. Ambedkar Institute of Management Studies and Research, Nagpur; Nripendra P. Rana, Qatar University, Qatar; Ganesh Dash, Saudi Electronic University, Saudi Arabia	
04:00 to 04:15 pm	Tea / Coffee Break [15 minutes]		
04:15 to 05:45 pm	Paper Presentation Session II: Payment Architecture and Central Bank Digital Currency Chair: Dr Kaushalendra Kishore		
	A study of the acceptance factors for Central Bank Digital Currency (CBDC) Empirical Evidence from India	Kamaljeet Sandhu, University of New England, Australia; Ajit Dayanandan, University of Alaska Anchorage, USA; Sudarshan Kuntluru, IIM Kozhikode	
	Central Bank Digital Currency : A booster to market discipline	Sakshi Narula, IIT Delhi	
	IndiaStack - Enabling Inclusive FinTech	Nilesh Gupta, IIM Nagpur; Varsha Khandker, IIM Nagpur	

Day 02	March 11, 2023 (Saturday)		
	Paper Presentation Session IIIa (Parallel Track): Adoption of Digital Payments Chair: Prof. Nilesh Gupta		
09:00 to 10:30 am (Venue: CR-12)	Fintech Innovation Adoption in Digital Payment Landscape: An Empirical Evidence from India	Velappan Shalini, IIM Trichy	
	Digital payments in India – What's driving the transition toward a cashless economy?	Varun Yadav, IIM Ahmedabad	
	An Investigation of Innovative Usage of Mobile Payments by Microentrepreneurs: Evidence from a Developing Country	Abhipsa Pal, IIMC; Rahul De', IIMB; H. Raghav Rao, University of Texas	
09:00 to 10:30 am (Venue: PP Gupta Auditorium)	Paper Presentation Session IIIb (Parallel Track): Lending and Credit Market Innovations – I Chair: Dr Yogeshwar Bharat		
	Fintech Lenders: A Threat to Shadow Banks?	Ashok Banerjee (IIM Udaipur); Anirban Banerjee (IIM Ahmedabad); Deep Narayan Mukherjee (IIM Calcutta & BCG)	
	FinTech Firms and Banks-A Business Model Innovation Perspective	Parag Katre, IIM Indore	
	Can Social Finance Save Entrepreneurs during Tough Times? Evidence from Crowdfunding during Covid-19 Lockdown	Akhil Raju, University of Hyderabad; Vijaya Bhaskar Marisetty, University of Hyderabad	
10:30 to 10:45 am	Tea / Coffee Break [15 minutes]		
	Paper Presentation Session IVa (Parallel Track): Financial Inclusion		
10.45 40 11.45 -	Enablers and Inhibitors of Mobile Payments in Rural	Prof. Abhipsa Pal Sujeet Kumar Sharma, IIM Trichy; Anubhav Mishra, Jaipuria	
10:45 to 11:45 am (Venue: CR-12)	India: A Dual-Factor Theory Perspective	Institute of Management Lucknow	
	Financial inclusion, financial skills, and caste affiliation: Empirical evidence from India	Sivadasan T. M, IIM Kozhikode; Ashok Thomas, IIM Kozhikode	
10:45 to 11:45 am (Venue: PP Gupta Auditorium)	Paper Presentation Session IVb (Parallel Track): Lending and Credit Market Innovations – II Chair: Dr Nirvana Mitra		
	Different Shades of Green: Using Natural Language Processing To Estimate Green Bond Premium	Emanuela Benincasa, University of Zurich & Swiss Finance Institute; Jonathan Fu, University of Zurich; Mrinal Mishra , University of Zurich; Adityavardhan Paranjape, Zurich Insurance Group	
	What Factors Drive the Adoption of Financial Technology (FinTech)? An Empirical Study from the Perspective of Mobile Banking	Jitender Kumar, Deenbandhu Chhotu Ram University of Science and Technology, Murthal; Vinki Rani, Deenbandhu Chhotu Ram University of Science and Technology, Murthal	
11:45 am to 12:45 pm	Keynote Address – Academic [01 Hour incl. Q&A] "Digitalisation and Finance: Opportunities and Challenges "	Prof. Thorsten Beck , Director at Florence School of Banking and Finance and Professor of Financial Stability at the European University Institute	
12:45 to 02:00 pm		Lunch break	
· · · ·	Panel Discussion II: FinTech Experiences in India [01 Hour]		
02:30 to 03:30 pm	Moderator: Mr Joseph Joshy (IFSCA)	Panellists: Dr Ira Sobel, CEO & Founder, Fintech for Longevity, Israel Mr Ronak Shah, Co-Founder & COO, Online PSB Loans Representative from M1xchange	
03:30 to 03:45 pm	Tea / Coffee Break [15 minutes]		
	Panel Discussion III: FinTech and Financial Inclusion [01 Hour]		
	Moderator:	Panellists:	
03:45 to 04:45 pm	Ms Supriya Sharma, Partner, CIIE.CO	 Prof. Hari Nagarajan, Infosys Chair of Societal Development, IIMA Saranya Gopinath, Director, Government Affairs & Public Policy Razorpay Ramakrishna NK, Co-founder, Rang De 	